Alert archive / California / Red Flag Warnings in 2023
Red Flag Warning 9, NWS Eureka, CA
NWS Eureka, CA issued this red flag warning at Sep 16, 2023, 12:45 PM PDT. It took effect at Sep 16, 2023, 1:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2023, 12:45 PM PDT (19:45 UTC)
- In effect from
- Sep 16, 2023, 1:00 PM PDT
- Expired
- Sep 16, 2023, 8:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
783 WWUS86 KEKA 161945 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1245 PM PDT Sat Sep 16 2023 ...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING THIS AFTERNOON AND EVENING... .An upper level disturbance will aid in scattered thunderstorm development this afternoon and evening across Western Trinity County. Some isolated storms may enter Eastern Humboldt County. Storm motion will be to the north- northwest at slow to moderate speeds. The threat for fire starts will be elevated from abundant lightning and gusty, erratic outflow winds. CAZ211-212-277-283-170300- /O.NEW.KEKA.FW.W.0009.230916T2000Z-230917T0300Z/ Hoopa-Van Duzen/Mad River-W Mendocino NF/E Mendocino Unit-Trinity- 1245 PM PDT Sat Sep 16 2023 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect until 8 PM PDT this evening. * AFFECTED AREA...Fire weather zone 211.Fire weather zone 212.Fire weather zone 277.Fire weather zone 283. * THUNDERSTORMS...Scattered thunderstorms with abundant lightning developing this afternoon and evening, moving north-northwest through Western Trinity County. * OUTFLOW WINDS...Erratic thunderstorm wind gusts up to 40 mph. * IMPACTS...Increased threat of fire starts due to lightning and erratic fire behavior due to gusty outflow winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
2 follow-up statements
913 WWUS86 KEKA 162013 AAC RFWEKA Urgent - Fire Weather Message...UPDATED National Weather Service Eureka CA 113 PM PDT Sat Sep 16 2023 ...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING THIS AFTERNOON AND EVENING... .An upper level disturbance will aid in scattered thunderstorm development this afternoon and evening across Western Trinity County. Isolated storms may enter Eastern Humboldt County. Storm motion will be to the north- northwest at slow to moderate speeds. The threat for fire starts will be elevated from abundant lightning and gusty, erratic outflow winds. CAZ211-162115- /O.CAN.KEKA.FW.W.0009.000000T0000Z-230917T0300Z/ Hoopa- 113 PM PDT Sat Sep 16 2023 ...RED FLAG WARNING IS CANCELLED... The National Weather Service in Eureka has cancelled the Red Flag Warning in zone 211. Thunderstorm coverage is expected to be isolated in zone 211. $$ CAZ212-277-283-170300- /O.CON.KEKA.FW.W.0009.000000T0000Z-230917T0300Z/ Van Duzen/Mad River-W Mendocino NF/E Mendocino Unit-Trinity- 113 PM PDT Sat Sep 16 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * AFFECTED AREA...Fire weather zone 212.Fire weather zone 277.Fire weather zone 283. * THUNDERSTORMS...Scattered thunderstorms with abundant lightning developing this afternoon and evening, moving north-northwest through Western Trinity County. * OUTFLOW WINDS...Erratic thunderstorm wind gusts up to 40 mph. * IMPACTS...Increased threat of fire starts due to lightning and erratic fire behavior due to gusty outflow winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
917 WWUS86 KEKA 170246 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 746 PM PDT Sat Sep 16 2023 CAZ212-277-283-170400- /O.EXP.KEKA.FW.W.0009.000000T0000Z-230917T0300Z/ Van Duzen/Mad River-W Mendocino NF/E Mendocino Unit-Trinity- 746 PM PDT Sat Sep 16 2023 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... Thunderstorm activity has ended. $$ http://weather.gov/eureka
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Sep 16, 4:47 AM PDT, 7 hours 58 minutes earlier.
Area forecast discussion, Sep 16, 4:47 AM PDT, 7 hours 58 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 447 AM PDT Sat Sep 16 2023 .SYNOPSIS...Isolated thunderstorms are forecast to occur across the interior mountains today and Sunday. Dry weather is then expected during early to middle portions of next week, followed by cooler and possibly wet conditions late next week. && .DISCUSSION...Early morning water vapor imagery showed a plume of ascent and midlevel moistening spreading north-northwest from the Sierra Nevada Mountains. Steep lapse rates, modest midlevel moisture and large-scale ascent combined with afternoon boundary layer destabilization across the interior mountains will aid in isolated shower and thunderstorm development...impacting mainly Trinity, NERN Mendocino, and far ERN Humboldt Counties. Storms are expected to dissipate during mid to late evening, but additional development will be possible Sunday afternoon as an upper low lingers offshore. After the weekend, the previously mentioned upper low is forecast to be absorbed by a deepening trough over the PACNW during early next week. After that point, multi-model guidance shows a wide range of possible upper-level pattern evolutions, ranging from dry offshore winds Wednesday and Thursday, to cool and wet conditions during mid to late next week. Garner && .AVIATION...Coastal stratus persists this morning, with LIFR ceilings and mostly MVFR visibilities. Visibilities are significantly better than last night, although may briefly dip around sunrise before improving again later this morning. Ceilings are expected to remain LIFR to IFR for the coast through the day today and into tonight. Low cloud has been making a run up the Russian River valley overnight, although a little slower than it was last night. Confidence as to whether or not it will reach in time before daytime heating breaks up the low cloud is low, but should it reach it will mix out during the first half of the morning. The marine layer is expected to deepen significantly tonight over Mendocino county, bringing a better chance of overnight ceilings at KUKI tonight. && .MARINE...Winds remain light and diurnal near the northern coast today, with weak coastal southerlies from Pt Arena to the Eel Delta, while northerlies of about 10 to 15 kts persist in the western portion of the northern outers. Northerlies are expected to strengthen to around 20 kts in the western portion of the Northern outers early Sunday morning, then quickly ramp up and spread to the southern outers Monday afternoon. Northerlies continue to accelerate during mid-week next week, possibly reaching gale force in the northern outer waters. Short period waves are mostly confined to the northern outers this weekend, while a few small mid period WNW swells and long period SW swells continue through. A more significant NW swell is expected to quickly fill in Monday night, currently forecasted to peak early Tuesday morning around 9 to 10 ft at 15 seconds. && .EKA WATCHES/WARNINGS/ADVISORIES... CA... None. NORTHWEST CALIFORNIA COASTAL WATERS... None. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 2:50 PM PDT | Special Weather Statement | EKA | Trinity | 25 min |
| Sep 16, 3:32 PM PDT | Special Weather Statement | EKA | Trinity | 28 min |
| Sep 16, 3:51 PM PDT | Special Weather Statement | EKA | Trinity | 24 min |
| Sep 16, 4:09 PM PDT | Special Weather Statement | EKA | Mendocino | 36 min |
| Sep 16, 4:17 PM PDT | Special Weather Statement | EKA | 28 min | |
| Sep 16, 4:46 PM PDT | Special Weather Statement | EKA | Mendocino | 29 min |
Nearby
Red Flag Warnings in California, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.